Article

Terbinafine-induced Myositis: A Case Report

Atiqulla Shariff1, Vaishakhi Shetty1, Muskan Singh1, Anjani Kumari1, Sathvik Belagodu Sridhar2, Srikanth Malavalli Siddalingegowda1★★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education & Research, Mysuru, Karnataka, India.
  2. 2Department of Clinical Pharmacy & Pharmacology, RAK College of Pharmacy, RAK Medical & Health Sciences University, Ras Al Khaimah, United Arab Emirates.

CORRESPONDENCE

Srikanth Malavalli Siddalingegowda

Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education & Research, Mysuru, Karnataka 570015, India.

srikanthmalavalli@gmail.com

Received: 04-11-2022; Revised: 20-07-2023; Accepted: 17-10-2023.

Volume 14, Issue 3 · pp. 246–248 · PUBLISHED 2023 · DOI: 10.1177/0976500X231214031

View on JPP original site ↗

ABSTRACT

We report a case of terbinafine-induced myositis in a 37-year-old Asian male patient treated for Tinea cruris. The patient complained of severe generalized body aches, weakness, fever, fatigue, and passing of concentrated urine after consuming one dose of terbinafine 250 mg tablet, which worsened after the second dose. At the presentation, the patient was afebrile, fatigued, and had difficulty moving. All the laboratory parameters were normal, except N-acetyl-cysteine-(NAC)-activated creatine kinase, which was elevated to 276 U/L. There was a slight elevation in alanine transaminase (ALT) levels (44 U/L) and albumin-to-globulin ratio (1.8). The oral terbinafine was stopped. Patient was prescribed with tablet acetaminophen 650 mg thrice daily for two days and as needed thereafter, to manage myalgia. The patient reported being symptomatically better after six days of terbinafine withdrawal. The Naranjo’s causality assessment scale score was eight, indicating a probable relation between drug exposure (terbinafine use) and adverse drug reaction (myositis). The severity of terbinafine-induced myositis in this patient was moderate (level 3) as categorized by the Modified Hartwig and Siegel scale.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Shariff, A., Shetty, V., Singh, M., Kumari, A., Sridhar, S. B., & Siddalingegowda, S. M. (2023). Terbinafine-induced Myositis: A Case Report. Journal of Pharmacology and Pharmacotherapeutics, 14(3), 246–248. https://doi.org/10.1177/0976500X231214031